Heart attack at the age of 41

279 posts in this topic

15 hours ago, robinson100 said:

I just went Googling - seems to be near Nürnberg. so, we have people there, or if it comes to it, and we really want to torture him, I could make a day trip out of things ;-)

 

Oh man...am I going to have to make a medical visit to R.F :blink:?  

 

I'll take you off ignore in case you need a Nuremberg connection!  

 

Seriously, heal well.  Chill out. German hospitals (especially if you are in Klinikum Nord) generally good.  But German docs are often poor communicators...don't be afraid to ask lots of questions.  

 

 

6

Share this post


Link to post
Share on other sites
46 minutes ago, gemini said:

Seriously, heal well.  Chill out. German hospitals (especially if you are in Klinikum Nord) generally good.  But German docs are often poor communicators...don't be afraid to ask lots of questions.  

 

 

 

RF never struck me as the quiet type :-)

 

 

2

Share this post


Link to post
Share on other sites
On ‎2016‎-‎02‎-‎29‎ ‎12‎:‎11‎:‎09‎, RenegadeFurther said:

I am sitting in a hospital bed and wondering how I managed to get a heart attack at the age of 41. I have had a stent inserted but I have no idea what the recovery looks like. Has anybody in Toytown recovered from a heart attack and what life changes they made.

Hope all going well.  Yes, 41 is young for  a heart attack.  But, maybe some family history?  Take comfort- it was  discovered and treated. Use of Stents  -well managed treatment of   blocked blood vessels.   They will give advice   at hospital regarding diet, exercise etc. Regular checks- blood work,  Stress tests, and life will be fine.  Some medication may be required, but  you will   be able to have a normal life. 

 

2

Share this post


Link to post
Share on other sites

Great news, RF! You've had a bad scare but you can turn this into a positive thing by making some healthy, sustainable lifestyle changes. Wishing you all the best for the coming weeks and months.

2

Share this post


Link to post
Share on other sites

I agree this is good news.  You'll come away with a good plan to make these decisions and changes, if not, ask questions, lots of questions! 

 

Best of luck with the recovery! 

1

Share this post


Link to post
Share on other sites

Good news indeed.

And on another note, I have never seen RF get some many greenies :-)

Good luck and get well soon.

3

Share this post


Link to post
Share on other sites

Well, that's a relief!

So glad to hear that you will be "free" again for the weekend, but be sure to take things easy, okay?

Not sure what your marriage/relationship situation actually is, but maybe you can spend the weekend reviewing things with your partner, and seeing what the most obvious changes are that you can make in your lives.

 

Be sure to let us know when and where you will be on reha - maybe we can arrange to visit you there, if you want us to(?)

3

Share this post


Link to post
Share on other sites

I'm late as well but I can confirm what some other people said:  my great uncle had a heart attack at age 58 and lived to be 84 after which he died peacefully.  The doctors told him to give up smoking and not to get agitated or stressed out.

 

Wishing you a gute Besserung and the strength to stick to your life changing decisions!

0

Share this post


Link to post
Share on other sites

So, it has been just over one week since I have left hospital. I am booked into the cardio rehab center next week for 3 weeks. I genuinely feel okay with the possible exception of 2 drugs which I have been taken. A beta blocker called Metoprolol (Metohexal) and a lower cholesterol drug called Sortis.Has anyone had any experience with these types of drugs ?

 

It is the lower cholesterol drug which is causing the most symptoms, dizziness, slurry speech, I have tried speaking to my Dr about it but I get the same reply, you need these drugs. I will bring it up at the cardio rehab center but I am not so convinced that it is compulsory to keep on with the beta blockers and lower cholesterol tablets. Whatever happened to an old fashioned run and eating healthy ?

3

Share this post


Link to post
Share on other sites

Not an expert - I had trouble with Beta blockers that were prescribed in the UK before Germany sorted the problem - pulse very low - are you on blood thinner also whilst the stent settles in? - that knocked me out - statins I'm told I am on a low dose rate gave me muscle pain and my heart Doctor changed it to Inegy which for me is better - but nag the doctor mine was very understanding 

0

Share this post


Link to post
Share on other sites
7 minutes ago, RenegadeFurther said:

So, it has been just over one week since I have left hospital. I am booked into the cardio rehab center next week for 3 weeks. I genuinely feel okay with the possible exception of 2 drugs which I have been taken. A beta blocker called Metoprolol (Metohexal) and a lower cholesterol drug called Sortis.Has anyone had any experience with these types of drugs ?

 

It is the lower cholesterol drug which is causing the most symptoms, dizziness, slurry speech, I have tried speaking to my Dr about it but I get the same reply, you need these drugs. I will bring it up at the cardio rehab center but I am not so convinced that it is compulsory to keep on with the beta blockers and lower cholesterol tablets. Whatever happened to an old fashioned run and eating healthy ?

Sortis is the European brand name for Pfizer's Lipitor.  It's the basically the first statin on the market and is now found in generic form because the patent has expired.  The public health insurances only prescribe the generic because Pfizer has a long running dispute with them on price. There are several others that boast better results but actually have more complaints about side effects.  They are Crestor (rosuvastatin calcium), Zocor (simvastatin) and Mevacor (lovastatin).  I've tried all three but went back to Sortis because it worked the best for me.  PCSK9 inhibitors have just been approved for the German market with Sanofi's Praluent (alirocumab) being the first.  At over 2000 euros per quarter, doctors are reluctant to prescribe it. You'll need a lipid specialist to justify it with the krankenkasse.  Perhaps privately insured can get it easier.

 

Doctors are relying on long term studies that show beta blockers and statins increase longevity.  My understanding of these studies is that they focussed primarily on older patients as it is rare for 40 year olds to have heart attacks and if you have FH, then it is even rarer that the person was included in those studies or studied exclusively.  

 

My suggestion is to closely monitor your blood pressure, if is too low, talk to the doc about halving the beta blocker dosage.

0

Share this post


Link to post
Share on other sites
8 minutes ago, billt said:

Not an expert - I had trouble with Beta blockers that were prescribed in the UK before Germany sorted the problem - pulse very low - are you on blood thinner also whilst the stent settles in? - that knocked me out - statins I'm told I am on a low dose rate gave me muscle pain and my heart Doctor changed it to Inegy which for me is better - but nag the doctor mine was very understanding 

 

I am on Effient and Asprin as blood thinners, it is not really causing as much issues as the statins. I will see what happens at the cardio rehab center and if I can remove some of the medication.

3

Share this post


Link to post
Share on other sites

I had issues back in the UK when they prescribed me Simvastatins and they were giving me mood swings as a side effect and making me aggressive. As a result I came off them for a week to see if things would improve, they did, so I went back on them and the mood swings started again. Having explained this to my doctor  she changed them to Atorvastatin which my now german doctor also prescribes and I have absolutely no probelms.

 

Given the amount of different types of statins/Lipitor on the market your doctor should take you off them and try another, they are all known to have various side effects but there is not one tablet that is generally better than the other as people all react differently.

 

One thing I do know is that Simvastatins were the  cheapest option for the NHS and thats why I was prescribe the first, is that perhaps so for Sortis here in Germany.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now